Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes sudden swelling in the tongue while on medication for blood pressure and cholesterol?

Answered by
Dr.
Dr. Varinder Joshi

General & Family Physician

Practicing since :1999

Answered : 2620 Questions

default
Posted on Sat, 6 Jul 2019 in Medicines and Side Effects
Question: I'm a 67 yr old man, I take blood pressure and cholesterol medication and a mild anti anxiety pill. In the last 30 minutes, the right side of my tongue has swollen. I haven't eaten anything acidic, other that I had finished a cup of coffee. No new medications, haven't bitten my tongue; no other symptoms. Not obstructing breathing - I can feel it, but it feels similar to having had a shot of novacaine. Ideas? Thank you. I

Should i go to Urgent Care?
doctor
Answered by Dr. Varinder Joshi 1 hour later
Brief Answer:
Yes

Detailed Answer:

Hi,

Yes, sir.

Please go to emergency immediately as you need an evaluation of your bp and ecg urgently.

As I have seen such cases in the acute rise of bp.
And you need complete clinical examination especially if there is any sign of stroke or XXXXXXX stroke.

Please visit emergency as soon as possible.

Best of luck.

Hope I have answered your query.

Regards,
Dr. Varinder Joshi, General & Family Physician
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on